| Model Number |
102-9800 |
| Medical Device Problem Code |
Material Integrity Problem (2978)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/14/2022
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during a deployment the welding cap popped, and device stripped.Upon removal of the implant, the teeth of the driver were also found to be stripped.Troubleshooting included removal of the damaged driver and replacement with new equipment.There were no indications of excessive force, sagittal wiggle, or gear-shifting during the procedure.All implants and broken pieces were successfully removed.The device is not expected to be returned for analysis as it was disposed.
Additional Manufacturer Narrative
A retroactive review of events within the quality system identified this record as requiring remediation, including reporting and submission of an initial emdr per applicable criteria.Boston scientific has opened a corrective and preventive action (capa 8647) investigation to determine the root cause for why an initial emdr was not previously submitted to the fda in accordance with boston scientific established mdr reporting process and fda adverse event reporting requirements.Information gained through these investigation efforts will be utilized to determine root cause and implement appropriate preventive action(s), as necessary.Fields h7 and h9 were updated.An urgent medical device correction (97003015-fa) was delivered to physicians in may 2023 communicating the potential for superion indirect decompression system (ids) driver instrument tip breaks to occur with use of excessive force during the implant procedure.Driver tip damage may be readily detected via visual, audible, and/or tactile signals.
Event or Problem Description